MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Model Number XIFOSS411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0001038806-2022-01431.Zimmer biomet complaint number (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the implant perforated on site #4 and it had to be removed.
 
Event or Problem Description
Upon follow up, the customer stated that the perforation was through buccal wall bone.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0001038806-2022-01431-1.The following sections are being reported: b4: date of this report was updated.B5: event description was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H10: narrative/data was updated.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0002023141-2022-01431-2.This report is being submitted to relay additional information and device evaluation.The following sections are being reported: h6: type of investigation codes were updated: 3331, 4109, 4110, 4111.H6: investigation findings code was updated: 213.H6: investigation conclusion code was updated: 4310.One (1) osseotiteâ® certainâ® 2 implant 4 x 11.5mm (xifoss411) was returned for investigation.Visual evaluation of the as returned product identified that the implant matched prints, it was measured by using a caliper.No malfunction was identified during analysis that would contribute to the event.Based on the evaluation, device malfunction has not occurred.Additionally, there is no existing nonconformance / capa / hhe/d / ie / product hold against the reported device that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable events or corrective actions for the reported events or device.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming products.Therefore, based on the available information, the device was within specifications and conforming when it left zimvie.Dhr review was completed for the subject lot number 2021080261.It was confirmed that all operations and inspections were executed as per applicable procedure.Complaint history review was performed for the reported lot number 2021080261 for similar events and no other complaint was identified.The implant could not be functionally tested for the reported event (bone fracture).Therefore, the reported event could not be recreated.The complaint is not related to the functional performance of the device.A definitive root cause could not be determined.However, based on the investigation, risk review and ifu, the most likely causes determined from the investigation is clinician error (improper technique or inadequate treatment planning) or a patient with factors (e.G., poor hygiene, periodontal issues, pre-existing medical conditions).No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information was received at the time of this report.

Brand Name
OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15428376
Report Number0001038806-2022-01428
Device Sequence Number7530082
Product Code DZE
UDI-Device Identifier00844868023159
UDI-Public(01)00844868023159(17)260908(10)2021080261
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100724
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/08/2026
Device Model NumberXIFOSS411
Device Catalogue NumberXIFOSS411
Device Lot Number2021080261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/12/2022
01/20/2023
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date09/20/2022
02/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale